Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 161, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 23, 2014, 12:14 PM CST for Butler County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2014, 12:14 PM CST (18:14 UTC)
- Expired
- Nov 23, 2014, 12:30 PM CST
- In force
- 16 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Butler County, AL
The radar
The Maxwell AFB radar (KMXX), 105 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS54 KMOB 231814
SVRMOB
ALC013-231845-
/O.NEW.KMOB.SV.W.0161.141123T1814Z-141123T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CST SUN NOV 23 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1245 PM CST
* AT 1211 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WAS LOCATED 2 MILES NORTHWEST OF
GREENVILLE...OR NEAR I65 AND AL 185...AND MOVING NORTHEAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
I65 AND AL 185... I65 AND AL 10... GREENVILLE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 126 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE TAKE COVER UNTIL THE STORM PASSES.
&&
LAT...LON 3176 8658 3182 8678 3197 8672 3197 8656
3196 8645 3192 8645
TIME...MOT...LOC 1813Z 217DEG 75KT 3189 8662
$$2 follow-up statements
497
WWUS54 KMOB 231821
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CST SUN NOV 23 2014
ALC013-231845-
/O.CON.KMOB.SV.W.0161.000000T0000Z-141123T1845Z/
BUTLER AL-
1221 PM CST SUN NOV 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR NORTHEASTERN BUTLER COUNTY...
AT 1218 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 4 MILES NORTHEAST OF GREENVILLE...OR 4
MILES NORTHEAST OF I65 AND AL 185...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
I65 AND AL 185... GREENVILLE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 130 AND 139.
LAT...LON 3179 8656 3185 8666 3197 8666 3197 8656
3196 8645 3192 8645
TIME...MOT...LOC 1821Z 210DEG 71KT 3194 8655
$$355
WWUS54 KMOB 231830
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CST SUN NOV 23 2014
ALC013-231836-
/O.CAN.KMOB.SV.W.0161.000000T0000Z-141123T1845Z/
BUTLER AL-
1230 PM CST SUN NOV 23 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN BUTLER COUNTY...
AT 1223 PM CST...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN
BUTLER COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3179 8656 3185 8666 3197 8666 3197 8656
3196 8645 3192 8645
TIME...MOT...LOC 1826Z 210DEG 71KT 3203 8649
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 11:40 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 23, 11:40 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CST SUN NOV 23 2014
.UPDATE...LINE OF STRONGEST STORMS EXTENDING FROM WILCOX COUNTY
SOUTHEAST TO SANTA ROSA AND OKALOOSA COUNTIES OF FLORIDA. AS UPPER
TROF BECOMES MORE NEGATIVELY ORIENTED THIS LINE OF STORMS SHOULD
CONTINUE TO MOVE EAST-NORTHEAST AND BEGIN LIFTING OUT A LITTLE MORE
RAPIDLY DURING THE NEXT HOUR OR SO. WE HAVE BEEN MONITORING THE
STORMS...AND MANY HAVE BEEN BROADLY ROTATING...BUT DEEP LAYER STRONG
SHEAR OF 50 KNOTS OR GREATER IS ACTUALLY PROVING TO BE JUST A LITTLE
TOO STRONG TO SUPPORT LONG LIVED ROTATING UPDRAFTS. IN ADDITION...TO
THE SOUTH OF THE WARM FRONT...WHERE THE STRONGER STORMS ARE LOCATED
THE DIRECTIONAL SHEAR HAS DECREASED AND BECOME MORE UNIFORM WITH
HEIGHT. AS A RESULT...WHILE SOME OF THE STORMS WILL BE STRONG (AND
POSSIBLE EVEN BRIEFLY SEVERE) OVER OUR FAR EASTERN COUNTIES...THE
SEVERE THREAT IS GRADUALLY DIMINISHING FOR OUR AREA (ALTHOUGH
CONTINUES JUST TO THE EAST). THE STORMS ARE EXPECTED TO MOVE EAST OF
OUR FCST AREA DURING THE NEXT HOUR OR TWO. RAIN CONTINUES BEHIND THE
STRONGER STORMS...BUT WILL BE ENDING FROM WEST TO EAST ACROSS THE
REGION THIS AFTERNOON AS DRIER AIR (CLEARLY DEPICTED IN THE DRY SLOT
ON WATER VAPOR IMAGERY) RAPIDLY MOVES INTO THE AREA. OTHERWISE...FCST
REMAINS ON TRACK. WIND ADVISORY HAS YET TO VERIFY...BUT OBSERVATIONS
UPSTREAM ARE INDICATING STRONGER SOUTHWESTERLY WINDS AND THOSE ARE
LIKELY TO DEVELOP EAST LATER TODAY SO WILL MAINTAIN THE ADVISORY
WHICH IS VALID UNTIL 6 PM. TEMPERATURES HAVE JUMPED SLIGHTLY ABOVE
FCST MAX VALUES IN A FEW LOCATIONS SOUTH OF THE WARM FRONT...BUT THE
GENERAL MIDDLE 70S FCST LOOKS TO BE OK FOR THE MOST PART. TEMPS OVER
THE NORTHWESTERN ZONES STRUGGLING TO MAKE IT OUT OF THE 60S...AND MAX
TEMPS HAVE ALREADY PEAKED IN THE LOW TO MID 70S OVER SOUTHWESTERN
COUNTIES BUT ARE NOW DROPPING BACK DOWN THROUGH THE 60S.
12/DS
&&
.PREV DISCUSSION... /ISSUED 437 AM CST SUN NOV 23 2014/
..SQUALL LINE APPROACHES AND MOVES EAST ACROSS THE AREA TODAY AND
BRINGS POTENTIAL OF DAMAGING WINDS AND ISOLATED TORNADOES...
SHORT TERM [TODAY AND TONIGHT]...VIGOROUS MID LEVEL STORM SYSTEM WAS
MOVING ACROSS EASTERN TEXAS THIS MORNING WITH AN AREA OF COLD CLOUD
TOPS INDICATED ON IR SATELLITE IMAGERY FROM COAST SOUTHWEST LOUISIANA
TO OFF THE LOUISIANA COAST. COLDER CLOUDS/CONCENTRATED LIGHTNING
DATA IS POSITIONED IN THE MORE ESTABLISHED...HIGH LEVEL DIFFLUENT
FLOW AS THE MID LEVEL SYSTEM WILL SOON BEGIN LIFTING NORTHEAST. A
STRONGLY DEFINED NEGATIVE TILT APPEARANCE AND DIFFLUENT FLOW TO THE
MID/UPPER LEVEL HEIGHTS WILL MOVE ACROSS THE CENTRAL GULF COAST BY
THE NOON HOUR. THIS WILL CAUSE ENHANCED ASCENT IN A DEVELOPING WARM
AND MOIST SECTOR AS A WARM FRONT SURGES NORTHWARD ACROSS
ALABAMA/MISSISSIPPI. LOW LEVEL WIND PROFILES VEER WITH H85
SOUTHWESTERLY LOW LEVEL JET STREAK INCREASING TO 50 TO 60 KNOTS
DURING THE LATE MORNING TO MID AFTERNOON. LATEST SHORT RANGE
MESOSCALE MODELS INDICATE HODOGRAPHS BECOMING STRONGLY CURVED WITH
0-1 KM STORM RELATIVE HELICITY VALUES RANGING FROM 150 TO 300 M2/S2.
THIS SUPPORTS ROTATING STORM UPDRAFTS AND ISOLATED TORNADOES IN
DISCRETE CELLS THAT FORM OUT AHEAD OF MAIN SQUALL LINE THAT IS
PROGGED TO MAKE EASTWARD PROGRESS OVER THE CENTRAL GULF COAST. LATEST
HIGH RESOLUTION WEATHER MODELS INDICATE TIMING OF THIS LINE ACROSS
SOUTHEAST MS BETWEEN 9 AM AND NOON...MOVING INTO SOUTHWEST AL AROUND
THE NOON HOUR AND MOVING ACROSS THE WESTERN FLORIDA PANHANDLE BETWEEN
1 AND 3 PM. IN ADDITION TO THE ISOLATED TORNADO THREAT WILL BE THE
POTENTIAL OF LOCALIZED DAMAGING WIND GUSTS IN ANY BOWING LINE
SEGMENTS. LOCALLY HEAVY RAINS ALSO POSSIBLE...BUT THE RAPID EASTWARD
PROGRESSION OF THE LINE...IS EXPECTED TO MITIGATE WIDESPREAD FLOODING
ISSUES. LOOKS LIKE WET WEATHER WILL BE MOVING EAST OF THE LOCAL AREA
BY AND AFTER 3 PM. CLOUDS LOOK TO LINGER LONGER AS LOW LEVEL CYCLONIC
CURVATURE IN HEIGHT FIELD ALOFT REMAINS IN PLACE. HIGH TEMPERATURES
IN THE LOWER HALF OF THE 70S WITH OVERNIGHT LOWS IN THE LOWER/MID 50S
INTERIOR TO LOWER/MID 60S BEACH AREAS.
LATEST RADAR VELOCITY WIND PROFILES IN THE LOWEST 3 KFT SHOW
SOUTHEAST WINDS AT 25 TO 35 KNOTS. THESE WINDS ARE FORECAST TO
CONTINUE TO VEER AND TREND HIGHER THROUGH THE DAY AS THE UPPER LEVEL
STORM SYSTEM MAKES A CLOSER APPROACH. GOOD MIXING SHOULD ALLOW FOR A
WINDY DAY WITH EAST NORTHEAST WINDS THIS MORNING BECOMING SOUTH TO
SOUTHWEST THROUGH THE COURSE OF THE AFTERNOON...RANGING FROM 20 TO 30
MPH WITH FREQUENT HIGHER GUSTS. A WIND ADVISORY HAS BEEN ISSUED
BEGINNING AT MID MORNING AND CONTINUING THROUGH THE AFTERNOON.
AN INCREASE IN SOUTHERLY COMPONENT IN WINDS IN COMBINATION WITH
SPRING TIDAL CYCLES AND AN INCREASE IN HIGHER PERIOD SWELL RESULTS IN
CONTINUED HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS
ALONG THE BEACHES TODAY. /10
[MONDAY AND TUESDAY]...A COLD FRONT SWEEPING THROUGH OUR SOUTHEAST
MISSISSIPPI AND INLAND SOUTHWEST ALABAMA COUNTIES MONDAY MORNING
WILL MOVE QUICKLY SOUTHEASTWARD THROUGH THE REST OF THE FORECAST
AREA BY MID AFTERNOON. A FEW LINGERING SHOWERS AHEAD OF THE FRONT
ACROSS THE EXTREME SOUTHEAST PORTION OF OUR FORECAST AREA WILL
QUICKLY EXIT EASTWARD BY NOON MONDAY. A MASSIVE UPPER LEVEL LONGWAVE
TROUGH WILL CRADLE MUCH OF NORTH AMERICA MONDAY MORNING. A 150 KNOT
300 MB JET DIVING SOUTHEAST OVER THE NORTHWEST CONUS WILL CARVE OUT
A HIGHLY AMPLIFIED UPPER TROUGH FROM THE UPPER MIDWEST TO SOUTH
TEXAS BY TUESDAY AFTERNOON. THIS UPPER TROUGH WILL THEN ADVANCE
EASTWARD OVER THE MISSISSIPPI RIVER VALLEY BY LATE TUESDAY NIGHT.
COLD SURFACE HIGH PRESSURE WILL BE IN PLACE ACROSS THE NORTHWEST
GULF OF MEXICO AND THE LOWER MISSISSIPPI RIVER VALLEY AS A SURFACE
LOW DEVELOPING OVER THE BAY OF CAMPECHE LIFTS NORTHEAST OVER THE
EASTERN GULF BY TUESDAY EVENING...AND THEN ACROSS THE FLORIDA
PENINSULA AFTER MIDNIGHT. PRIOR TO THE ARRIVAL OF THE UPPER
SYSTEM...HIGH TEMPERATURES ACROSS THE NORTHERN GULF WILL BE IN THE
NEAR 60 WITH OVERNIGHT LOWS FALLING INTO THE MID TO UPPER 30S...SO
EXPECT A COLD RAIN TUESDAY NIGHT. /22
LONG TERM [WEDNESDAY THROUGH SUNDAY]...UPPER ZONAL FLOW WILL RESUME
ON THURSDAY AS THE UPPER TROUGH MOVES EAST OVER THE WESTERN
ATLANTIC. SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST WILL
SETTLE ACROSS THE GULF OF MEXICO AND SOUTHEAST STATES THROUGH THE
REMAINDER OF THE LONG TERM. DRY AND COOL CONDITIONS WILL PERSIST
WITH HIGH TEMPERATURES EXPECTED TO RANGE FROM THE UPPER 50S TO MID
60S...AND LOW TEMPERATURES EXPECTED TO RANGE FROM THE MID 30S TO THE
MID 40S WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...WARMING INTO THE MID
40S TO MID 50S SATURDAY NIGHT. /22
AVIATION...
23.12Z KMOB/KBFM AND KPNS TAF CYCLE
CONVECTIVE LINE IS FORECAST TO MOVE ACROSS MOB/BFM BETWEEN 17 AND
19Z AND PNS BETWEEN 18 AND 20Z. AHEAD OF THE LINE...WINDS TURN SOUTH
AND RANGE FROM 15 TO 25 KNOTS WITH HIGHER GUSTS. STRONGER WINDS
EXPECTED WITH PASSING CONVECTION. IFR/LIFR CIGS AND VSBY POSSIBLE IN
CONVECTION. /10
MARINE...A STRENGTHENING SURFACE LOW PRESSURE SYSTEM MOVES INTO THE
LOWER TO MID MISSISSIPPI RIVER VALLEY TODAY. AS THIS OCCURS...STRONG
EAST TO SOUTHEAST WINDS WILL BECOME SOUTH TO SOUTHWEST AND INCREASE.
FREQUENT WIND GUSTS TO GALE FORCE ARE LIKELY THROUGH MOST OF THE DAY
TODAY OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS.
SMALL CRAFT ADVISORIES REMAIN UP ACROSS BAYS AND SOUNDS. HIGH SEAS
CONTINUE. DATA COLLECTION PLATFORMS AT 23.09Z INDICATE SEAS OF 8 FEET
AT BUOY 42012 AND 42040. AS SQUALL LINE OF STORMS MOVE EAST
TODAY...WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER. MARINERS
SHOULD BE ALERT TO SEVERE STORMS WHICH WILL LIKELY BRING INSTANCES OF
WIND GUSTS IN EXCESS OF 50 KNOTS. ISOLATED TORNADOES ALSO POSSIBLE.
FREQUENT CLOUD TO WATER LIGHTNING AND LOCALLY HEAVY...VISIBILITY
REDUCING RAINS WILL BE COMMON IN STRONG TO SEVERE MARINE STORMS
TODAY. LOW PRESSURE RESPONSIBLE FOR UNSETTLED WEATHER CONDITIONS
TODAY...LIFTS QUICKLY NORTHEAST...UP ACROSS THE GREAT LAKES ON MONDAY
WITH HIGH PRESSURE BUILDING ACROSS THE SOUTHERN STATES INTO THE
MIDDLE OF THE WEEK. WINDS DECREASE AND SEAS SUBSIDE INTO THE MIDDLE
OF THE WEEK. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 58 70 41 59 / 100 10 10 05 20
PENSACOLA 75 63 72 46 59 / 100 10 10 05 40
DESTIN 72 64 72 49 59 / 100 20 20 05 40
EVERGREEN 73 55 71 40 59 / 100 10 10 05 20
WAYNESBORO 74 51 66 38 59 / 100 10 10 05 05
CAMDEN 72 53 68 39 58 / 100 10 10 05 10
CRESTVIEW 73 61 74 42 59 / 100 20 10 05 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
BAY...
GALE WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM...
&&Hazardous weather outlook, Nov 23, 5:54 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 554 AM CST SUN NOV 23 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 554 AM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A VIGOROUS MID LEVEL STORM SYSTEM AND STRENGTHENING SURFACE LOW LIFTS NORTHEAST UP ACROSS THE LOWER TO MID MISSISSIPPI RIVER VALLEY TODAY. AHEAD OF THIS WEATHER SYSTEM...THE AIRMASS BECOMES MORE MOIST AND UNSTABLE. AT SAME TIME...LOW LEVEL WINDS INCREASE MARKEDLY AND TURN WITH HEIGHT. A SQUALL LINE OF THUNDERSTORMS WAS ORGANIZING FROM OFF THE LOUISIANA COAST AND THIS LINE IS FORECAST TO DEVELOP NORTHWARD TODAY AS THE UPPER LEVEL STORM SYSTEM LIFTS NORTHEAST. ISOLATED TORNADOES ARE POSSIBLE IN DISCRETE...ISOLATED THUNDERSTORMS THAT FORM OUT AHEAD OF MAIN LINE THAT IS FORECAST TO MAKE EASTWARD PROGRESS OVER THE CENTRAL GULF COAST. THE LATEST TIMING SUGGESTS THAT THE LINE MOVES ACROSS SOUTHEAST MISSISSIPPI BETWEEN 9 AND 11 AM...CONTINUING INTO SOUTHWEST ALABAMA AROUND THE NOON HOUR AND MOVING EAST OF INTERSTATE 65 AND THE WESTERN FLORIDA PANHANDLE BETWEEN 1 AND 3 PM. IN ADDITION TO THE ISOLATED TORNADO THREAT...WILL BE THE POTENTIAL OF LOCALIZED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE...BUT THE RAPID EASTWARD PROGRESSION OF THE LINE IS EXPECTED TO LIMIT WIDESPREAD FLASH FLOODING ISSUES. A STRENGTHENING SURFACE LOW PRESSURE SYSTEM MOVES INTO THE LOWER TO MID MISSISSIPPI RIVER VALLEY TODAY. AS THIS OCCURS...EAST NORTHEAST WINDS THIS MORNING BECOME STRONG FROM THE SOUTH TO SOUTHWEST THROUGH THE DAY. THE INCREASE IN WINDS...IN COMBINATION WITH SPRING TIDAL CYCLES AND AN INCREASE IN HIGHER PERIOD SWELL MAINTAINS THE HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS ALONG THE BEACHES TODAY AND TONIGHT. WIND ADVISORIES ARE ALSO IN EFFECT FOR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH RISK OF RIP CURRENTS...ALONG AREA BEACHES...MAY CARRY OVER INTO THE DAY MONDAY. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL POSSIBLY BE REQUESTED TODAY. GMZ630>635-650-655-670-675-241200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 554 AM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING SURFACE LOW PRESSURE SYSTEM LIFTS NORTHEAST UP ACROSS THE LOWER TO MID MISSISSIPPI RIVER VALLEY TODAY. AS THIS OCCURS...EAST TO NORTHEAST WINDS THIS MORNING WILL BECOME STRONG FROM THE SOUTH TO SOUTHWEST. FREQUENT WIND GUSTS TO GALE FORCE ARE LIKELY THROUGH MOST OF THE DAY TODAY OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS. SMALL CRAFT ADVISORIES REMAIN UP ACROSS BAYS AND SOUNDS. HIGH SEAS CONTINUE. AS A SQUALL LINE OF STORMS MOVE EAST TODAY...WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER. MARINERS SHOULD BE ALERT TO SEVERE STORMS WHICH WILL LIKELY BRING INSTANCES OF WIND GUSTS IN EXCESS OF 50 KNOTS. ISOLATED TORNADOES ALSO POSSIBLE. FREQUENT CLOUD TO WATER LIGHTNING AND LOCALLY HEAVY...VISIBILITY REDUCING RAINS WILL BE COMMON WITH THE PASSAGE OF STRONG TO SEVERE MARINE STORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PRESSURE RESPONSIBLE FOR THE UNSETTLED WEATHER CONDITIONS TODAY...LIFTS QUICKLY NORTHEAST...UP ACROSS THE GREAT LAKES ON MONDAY. SMALL CRAFT ADVISORIES CONTINUE THROUGH MONDAY MORNING BEFORE WINDS AND SEAS ABATE. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY.
In the hours before
Special weather statement, Nov 23, 7:18 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 718 AM CST SUN NOV 23 2014 MSZ075-078-079-231345- STONE MS-PERRY MS-GEORGE MS- 718 AM CST SUN NOV 23 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE...SOUTHERN PERRY AND WESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 745 AM CST... AT 714 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF WIGGINS TO 5 MILES NORTHEAST OF GULFPORT...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... NEW AUGUSTA... WIGGINS... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Nov 23, 8:06 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 806 AM CST SUN NOV 23 2014 ALZ052-061-MSZ067-075-076-078-079-231500- WASHINGTON AL-WAYNE MS-STONE MS-PERRY MS-GREENE MS-UPPER MOBILE AL- GEORGE MS- 806 AM CST SUN NOV 23 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE... EASTERN STONE...SOUTHEASTERN PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN WASHINGTON AND NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 900 AM CST... AT 802 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF RICHTON TO 17 MILES SOUTHWEST OF LUCEDALE...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STATE LINE... MCLAIN... LEAKESVILLE... BEAUMONT... LUCEDALE... VINEGAR BEND... FRUITDALE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Nov 23, 9:22 AM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 922 AM CST SUN NOV 23 2014 ALZ062>064-231615- UPPER BALDWIN AL-LOWER BALDWIN AL-LOWER MOBILE AL- 922 AM CST SUN NOV 23 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND SOUTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1015 AM CST... AT 918 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF REGIONAL AIRPORT IN WEST MOBILE TO 5 MILES SOUTHEAST OF THEODORE TO 9 MILES SOUTHEAST OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... CODEN... PERDIDO BEACH... ORANGE BEACH... TILLMANS CORNER... THEODORE... REGIONAL AIRPORT IN WEST MOBILE... I10 AND I65... BELLE FONTAINE... BAYOU LA BATRE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 7 AND 66. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Special weather statement, Nov 23, 10:12 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1012 AM CST SUN NOV 23 2014 ALZ062-064-FLZ002-004-231715- UPPER BALDWIN AL-COASTAL ESCAMBIA FL-SANTA ROSA FL-LOWER BALDWIN AL- 1012 AM CST SUN NOV 23 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...SOUTHERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1115 AM CST... AT 1009 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF ROBERTSDALE TO 4 MILES SOUTHEAST OF ORANGE BEACH...AND MOVING NORTHEAST AT 50 TO 55 MPH. * LOCATIONS IMPACTED INCLUDE... PENSACOLA INTERNATIONAL AIRPORT... MIDWAY... WOODLAWN BEACH... TIGER POINT... ROEVILLE... POINT BAKER... PEA RIDGE... NAVARRE BEACH... MULAT... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 42. THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 45 AND 66. THUNDERSTORMS MOVING TO THE NORTH OFF OF THE GULF OF MEXICO COULD BE A LITTLE STRONGER AND MAY SUDDENLY PRODUCE A TORNADO. STAY TUNED. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Special weather statement, Nov 23, 11:12 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1112 AM CST SUN NOV 23 2014 FLZ003>006-231815- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL OKALOOSA FL- SANTA ROSA FL- 1112 AM CST SUN NOV 23 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OKALOOSA AND EASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1215 PM CST... AT 1109 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF BAGDAD TO 12 MILES SOUTHEAST OF BAGDAD TO 11 MILES SOUTHWEST OF MARY ESTHER...AND MOVING NORTHEAST AT 45 TO 50 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... MIDWAY... OCEAN CITY... FORT WALTON BEACH... WOODLAWN BEACH... ROEVILLE... NAVARRE BEACH... HOLLEY... SHALIMAR... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 28 AND 66. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Special weather statement, Nov 23, 11:37 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1137 AM CST SUN NOV 23 2014 ALZ060-231745- COVINGTON AL- 1137 AM CST SUN NOV 23 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 1145 AM CST... AT 1134 AM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF FLORALA...OR 9 MILES EAST OF LOCKHART...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... LOCKHART... FLORALA... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:21 AM CST | Gale Warning | MOB | 15 hr | |
| Nov 23, 2:30 AM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 15 hr |
| Nov 23, 8:55 AM CST | Special Marine Warning | MOB | 95 min | |
| Nov 23, 9:24 AM CST | Special Marine Warning | MOB | 51 min | |
| Nov 23, 9:28 AM CST | Special Marine Warning | MOB | 92 min | |
| Nov 23, 10:07 AM CST | Special Marine Warning | MOB | 83 min | |
| Nov 23, 11:30 AM CST | Special Marine Warning | MOB | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.